Is there any withdrawal symptons when you stop taking Niacin? I've been taking 2000mg for 6 months?

Responses (2)

19 Mar 2010

Hi!

Great question!

I am only a consumer, so my answer is my opinion and my experience.

I would have thought that there would not be a withdrawal to taking Niacin. Then I stopped taking 1000 mg. a day "cold turkey". I had been taking Niacin for 5 months.

I felt great on Niacin... my mood was uplifted and I was better able to deal with stressors.

A week after stopping the Niacin cold turkey I started crying a lot (I am not a cryer, at all) and felt very overwhelmed. I also started having problems sleeping.

It hit me in the middle of the night last night that I had stopped the Niacin and maybe I should have weaned off of it. The reason I decided to stop taking it at all (since I was experiencing positive benefits) was because I flushed so severely.

Needless to say, I started on 2 doses of 250 mg. today and I hope to get back up to 1000 mg.

Hope my experience answered your question.

Take care!

Votes: +0

13 Apr 2011

I was on 500mg daily but I recently scaled down to 200mg and much like someone else who has posted here, I also felt very emotional. I wouldn't say 'depressed', but just kind of sad (and there's a difference). So I would occasionally be very teary and crying just a little bit. To me these symptoms are unusual, so I instantly knew something was wrong and I can only really attribute it to the slight reduction in Niacin.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What are the symptons if you stop taking Citalopram?

My sister has been taking Citalopram for 3 years. She stopped taking the drug about a month ago and she is now not feeling well. She keeps getting ...

1 answer 6 Oct 2009

I have been taking Niaspan for several months with good results?

The price has gone up for me because of deductible issues on my insurance policy. Question, has anyone switched from Niaspan to Slo-Niacin and if so ...

2 answers 2 Feb 2010

Have recently stopped Niacin - my blood sugar has gone up and I have night sweats - is this related?

Niacin Flush Free - My Doctor recently took me off Niacin and my blood sugar has increased by 20 to 30 points and I have nightly sweats which I never ...

1 answer 27 Oct 2010

If Im no longer feeling the niacin flush,is it still working?Or do I need to go from 1 500mgtab to2?

I got my cholesterol down to 192 from over 240 taking the niacin and want to make sure I'm still getting the benefits

1 answer 9 Jun 2011